MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the surgery, the doctor found a small hole in the valve.The valve was replaced with another one of the same model.It was noted that this resulted in a 60 minute delay in the procedure.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve met the requirements for patency, valve flux, and preimplantation testing.The valve did not meet the requirements for leak, reflux, siphon, and pressure/flow testing.A segment of catheter was connected to the outlet connector with a suture.A tear was observed on the casing of the delta chamber.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting or crushing of components.Such damage may lead to loss of shunt integrity¿¿ biological debris were observed on the valve.The instructions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt systems.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9349024
Report Number2021898-2019-00415
Device Sequence Number2739912
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public00643169975828
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE41995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer11/22/2019
12/16/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date12/02/2019
01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Patient Weight11